MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN MULTIHOLE W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINN MULTIHOLE W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121730048
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that white foreign substance was adhered on the side of the cup (p/n: 121730048) when it was opened the package for using the cup during the tha surgery on (b)(6) 2019.It was attempted to remove the white foreign substance however it could not.This medical case that was required a multi-hole cup, moreover, it was unable to use a larger cup.Therefore, the surgeon used the cup in question unavoidably.The surgery was completed within a 30 minutes surgical delay.No further information is available.There was a request that the customer would like to know what the white foreign substance was.We would like you to inform us about the possibility of adhesion during the work process, the possible causes of white foreign substance, the possibility of whether there was something that was likely to become the white foreign substance in the package.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device was received.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN MULTIHOLE W/GRIPTION 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key9175359
Report Number1818910-2019-109138
Device Sequence Number11470781
Product Code LPH
UDI-Device Identifier10603295009962
UDI-Public10603295009962
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071784
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121730048
Device Lot NumberJ29A29
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1